Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hematospermia
Sep 20, 2008

First, thanks to all of you guys for being there for us and answering our questions. Your support is invaluable. I am a 56 year old male, HIV positive for 33 months, doing very well on epizicom, lexiva and norvir for 18 months. For the last 6 or 7 months, I've noticed occasional hematospermia; sometimes the semen is bright red, sometimes just pink, sometimes normal. There is no pain, swelling or any other symptoms that might indicate trauma or tumors. Is this something that the virus or meds might cause? If not, what else may be the cause? Thanks!

Response from Dr. Henry

Most cases of hematospermia are of unknown cause (often recurrent). There can be an infection of the seminal vesicles or vascular congestion. The condition is usually benign though evaluation by a urologist is often recommended. There is no clear link to any HIV medication or HIV infection. Treatment usually empiric sometimes with an antibiotic followed by prostatic message. KH



Previous
Atripla, Amantadine & muscle spasms
Next
PML

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement